The Anapol Schwartz law firm is investigating new warnings issued by the U.S. Food and Drug Administration (FDA) that the anti-seizure drug Onfi (clobazam) can cause life-threatening skin reactions called Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TENs).
Both SJS and TENs are medical emergencies that can lead to death, sepsis and other complications in both children and adults. The FDA warns that Onfi can cause SJS and TENs at any time.
Symptoms of SJS and TENs may include:
- Severe and painful rash
- Blistering skin
- Peeling skin
- Sores in the mouth
The updated drug label urges physicians to closely monitor Onfi patients for signs of SJS and TENs, especially during the first eight weeks of treatment or when restarting the drug.
The FDA recommends physicians discontinue patient use of Onfi at the first sign of a rash, unless it is clearly not related to the drug. Patients should talk to their physicians before stopping Onfi.